Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 183, NWS Tallahassee, FL

June 10, 2012Dougherty County, Lee County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 10, 2012, 4:59 PM EDT for Dougherty County, Lee County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2012, 4:59 PM EDT (20:59 UTC)
Expired
Jun 10, 2012, 5:30 PM EDT
In force
31 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Dougherty County, GA, Lee County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 12:41 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1717 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WUUS52 KTAE 102059
SVRTAE
GAC095-177-102130-
/O.NEW.KTAE.SV.W.0183.120610T2059Z-120610T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
459 PM EDT SUN JUN 10 2012

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGHERTY COUNTY IN SOUTHWEST GEORGIA...
  SOUTHERN LEE COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 530 PM EDT

* AT 456 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
  MILES NORTHWEST OF ALBANY TO 11 MILES SOUTHWEST OF PUTNEY...MOVING 
  EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
  ALBANY AND TURNER CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

&&

LAT...LON 3174 8405 3158 8401 3144 8400 3144 8432
      3162 8436 3162 8430 3167 8429
TIME...MOT...LOC 2059Z 264DEG 23KT 3165 8428 3141 8425

$$

08-LAMERS
1 follow-up statement
388 
WWUS52 KTAE 102128
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT SUN JUN 10 2012

GAC095-177-102138-
/O.EXP.KTAE.SV.W.0183.000000T0000Z-120610T2130Z/
LEE GA-DOUGHERTY GA-
528 PM EDT SUN JUN 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR DOUGHERTY AND SOUTHERN LEE
COUNTIES WILL EXPIRE AT 530 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LEVELS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 
(8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
PARTS OF SOUTHWEST GEORGIA.

LAT...LON 3174 8405 3158 8401 3144 8400 3144 8432
      3162 8436 3162 8430 3167 8429
TIME...MOT...LOC 2128Z 264DEG 23KT 3167 8406 3143 8403

$$

08-LAMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:15 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 10, 2:15 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT Sun Jun 10 2012

...TORNADO WATCH 368 IN EFFECT UNTIL 8 PM EDT/7 PM CDT FOR COUNTIES
IN SE AL/SW GA AND FL PANHANDLE AND WEST HALF OF BIG BEND...

...FLASH FLOOD WATCH UNTIL 7 AM CDT FOR SE AL...THE FL PANHANDLE AND
WESTERN BIG BEND....

..MESOSCALE DISCUSSION.....
Area radars and satellite imagery indicate upper trough extending to
Cntrl Gulf with H5 shortwave migrating inland Wrn most FL Panhandle.
This is intensifying a line of tstms across the N/Cntrl and NE Gulf
of Mex with an additional enhanced arching line of low-level
convergence ewd to Wrn FL Panhandle with good cape and low 70s dew
points just S of front aided by 30-40KT H85 jet lifting NWD out of
Gulf on ern periphery of Ern trough. Zone of strengthening wind
aligned with this low level jet. deep layer shear has increased to
30-35 kt. All this is increasingly supportive of organized storms
including supercells, and some damaging winds and isolated
tornadoes. Early afternoon tornadoes were indicated across SE AL
with severe thunderstorms over SE AL and Walton County. Thus a
tornado watch was hoisted for much of our area. SPC has placed SE
AL/SW GA and N fl from Walton EWD to Leon County in a slight risk
for tornadoes until 00z this eve.

Large bands of moderate to heavy rain with embedded thunderstorms
continue to develop over the Gulf of Mex and move newd and inland
across the local area. Much of this rain has remained just to our
west and across Walton county and SE AL but rather fast movement has
prevented flooding concerns but they will be monitored in case a
flood product is necessary.

AT UPPER LEVELS...
The large scale longwave pattern remains highly amplified
highlighted by troughing over Wrn states, and ridging over Cntrl and
Ern states. Of particular note is trough that remains in place from
low just off AL coast to low over Lower MS Valley with deep moist
SLY flow, upper level diffluence, warm air advection downstream and
over the ERN Gulf states. This moisture should spread further N/NE
and across CWA thru tonight as the trough further elongates and
shears NEWD.

The upper low over the Lower MS Valley will gradually open up and
drift east toward the forecast area and phase with current Wrn
trough over Nrn high Plains Mon into Tues. Moist SW flow ahead
of the trough in combination with frontal boundary will keep wet
pattern in place to start the work week. It will not be until Tues
before the trough axis drifts NEWD and is centered over the CWA.
It will shift further NEWD on Tues night with axis and main rain
area shifting east of CWA. Until then, deep layer lift combines
with deep layer moisture and high PWATs to favor high POPs and
locally heavy rain.

AT LOWER LEVELS...
Analysis shows that the local area located between weak low just S
of LA coast and high off Carolina Coast with ridge SWD along ERN
seaboard. Warm frontal boundary extends from low NEWD to along N FL
coast. Recent area wind profile data show a warm advection pattern
continues along and S of boundary.

By the time we get into Monday, the front should be dissipated. The
surface ridge will then begin to extend west across the NRN Gulf.
This will lower PoPs some, but with the upper trough approaching and
then moving over the area, they will remain slightly elevated,
lowest to the south near the ridge axis. Still, the combination of
PWs around 2 inches and weak warm advection will keep a small risk
for isold moist downbursts or even a weak tornado. On Tuesday, a lee
trough develops SWWD from the Carolina Piedmont ahead of an
approaching front and this will bring slightly higher PoPs to our
eastern zones. The next cold front will drop SEWD reaching Cntrl
GA/AL Wed morning and linger there thru the day. Temps will increase
a bit for Monday thru Wednesday with a few spots seeing heat indices
up around 100 on Monday. Overnight lows will be a couple of degrees
above normal.

&&

.SHORT TERM...Tonight
The front will become more diffuse. However, abundant tropical
moisture will continue to advect NWD over the boundary. Surface
based instability should increase across CWA as front lifts slowly
NWD. Adding presence of synoptic scale influences and many mesoscale
boundaries this should promote high rain chances with the potential
for localized heavy rain. The increased SW flow will also continue
to favor nocturnal showers and storms moving in the Nrn Gulf. The
flash flood watch has been extended into SE AL and EWD the WRN Big
Bend until 12z EDT (11z CDT).

Concerning severe weather chances, With modestly enhanced deep wind
field and ascent on E side of upper trough, there remains a threat
of severe weather with damaging winds and brief weak tornadoes
especially where low level winds remain somewhat backed near the
front. PoPs will range from 70% NW  to 20% SE. Clouds will keep lows
tonight in the lower 70s.

&&

.LONG TERM [Wednesday night through next Sunday]...
The unsettled weather pattern continues through the extended period
with troughing over the Southeast CONUS that becomes more amplified
at the end of the week into the next weekend. A cold front/surface
trough is forecast to drop down into the local area by mid to late
week and stall. Deep layer moisture will remain in place. All this
along with daytime heating and sea breeze interaction will keep
chances for showers and thunderstorms in the forecast each day. For
now will keep PoPs in the chance category but may eventually elevate
higher. Temps will be near seasonal levels.

&&

.MARINE...The local area remains between a high pressure ridge
along the East coast and a surface low over the Wrn Gulf of Mex. The
gradient is tighter across our Wrn legs closer to the low and will
reach SCEC levels especially offshore waters. The ridge will build
West over the marine area tonight into Monday allowing winds and
seas to return to more seasonable levels. Then the ridge will slip
south of the waters on tuesday and offshore winds veer to the West
as a front approaches from the North, the front will stall just
north of the waters Wednesday into Thursday.

&&

.AVIATION...
An unsettled pattern will continue thru overnight with scattered to
numerous  showers and thunderstorms possible at any time during this
TAF package. MVFR CIGS will prevail for most of the day. Winds will
be southerly around 10 kts.

&&

.FIRE WEATHER...
Red flag criteria will not be met over the next week as relative
humidity values remain well above critical levels along with
scattered to possibly numerous showers and thunderstorms each day.

&&

.HYDROLOGY...Rainfall totals are forecast to exceed 2 inches over
the next couple of days across our northern and western zones with 3
inches possible from Walton County up into Southeast AL. These are
not forecast to cause sufficient rises on area rivers to threaten
any flood stages. Locally higher totals will of course be possible
and with the tropical airmass in place, rain rates could be quite
high. We have therefore extended and expanded the flash flood watch.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   72  90  72  90  72 /  40  50  40  50  30
Panama City   75  88  73  87  76 /  50  50  40  50  30
Dothan        72  89  71  89  73 /  70  60  40  50  30
Albany        72  89  70  90  71 /  60  60  50  60  30
Valdosta      71  90  70  90  72 /  40  50  40  60  40
Cross City    71  92  71  91  73 /  20  40  30  50  30
Apalachicola  75  89  73  86  76 /  40  40  30  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Monday morning for Coffee-Dale-Geneva-
     Henry-Houston.

GA...None.
FL...Flash Flood Watch through Monday morning for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Holmes-
     Inland Bay-Inland Franklin-Inland Gulf-Inland Walton-
     Jackson-Liberty-South Walton-Washington.

GM...None.

BLOCK/DVD
Hazardous weather outlook, Jun 10, 4:41 AM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 AM EDT SUN JUN 10 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-110900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
441 AM EDT SUN JUN 10 2012 /341 AM CDT SUN JUN 10 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION ONCE
AGAIN TODAY. INITIALLY...STORMS WILL IMPACT THE FLORIDA BIG BEND
AND SOUTH CENTRAL GEORGIA. HOWEVER...AS THE MORNING PROGRESSES...
SHOWERS WILL BECOME MORE NUMEROUS TO THE WEST ACROSS THE PANHANDLE
AND SOUTHEAST ALABAMA. ONE OF THE PRIMARY THREATS TODAY WILL BE
THE POTENTIAL FOR FLOODING. THE MOST LIKELY AREA FOR THIS TO OCCUR
WILL BE THE FLORIDA PANHANDLE AND A FLASH FLOOD WATCH IS OUT FROM
BAY COUNTY WEST. ISOLATED STRONG TO SEVERE STORMS WILL ALSO BE
POSSIBLE TODAY WITH DAMAGING WINDS THE PRIMARY THREAT. AN ISOLATED
WEAK TORNADO OR WATERSPOUT CANNOT BE RULED OUT. WE CONTINUE TO SEE
A HIGH RISK FOR RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE
BEACHES FROM PANAMA CITY WEST WITH A MODERATE RISK FURTHER EAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
DAY THROUGH TUESDAY WITH COVERAGE DECREASING A BIT AFTER THAT.
THE THREAT FOR ISOLATED STRONG TO SEVERE STORMS WILL CONTINUE WITH
LOCALIZED POOR DRAINAGE FLOODING POSSIBLE IN THE AREAS THAT GET
THE HEAVIEST SHOWERS.

.SPOTTER INFORMATION STATEMENT...

GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF SEVERE WEATHER OR
FLOODING OCCURS IN THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

In the hours before

Local storm report, Jun 10, 2:31 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
231 PM EDT SUN JUN 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND DMG     2 S DEAN CHURCH ROAD    30.69N 86.12W
06/10/2012                   WALTON             FL   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS WESTERN SIDE OF COUNTY.

&&

BOLDEN
Local storm report, Jun 10, 2:33 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
233 PM EDT SUN JUN 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TORNADO          6 N GENEVA              31.12N 85.86W
06/10/2012                   GENEVA             AL   EMERGENCY MNGR

            TREES UPROOTED ON TOM FAIN RD

&&

BOLDEN
Local storm report, Jun 10, 3:22 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 PM EDT SUN JUN 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     3 NW ABBEVILLE          31.60N 85.29W
06/10/2012                   HENRY              AL   911 CALL CENTER

            TREES DOWN ON STATE HWY 10 WEST, 3 MILES NORTHWEST OF
            ABBEYVILLE.

&&

BOLDEN
Local storm report, Jun 10, 3:48 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 PM EDT SUN JUN 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     BLUFFTON                31.52N 84.87W
06/10/2012                   CLAY               GA   911 CALL CENTER

            TREE DOWN ON SAINS HATCHERY RD.

&&

BOLDEN
Local storm report, Jun 10, 3:51 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 PM EDT SUN JUN 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     ENTERPRISE              31.31N 85.85W
06/10/2012                   COFFEE             AL   EMERGENCY MNGR

            TREES DOWN IN THE TOWN OF ENTERPRISE

&&

LERICOS
Local storm report, Jun 10, 4:37 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
437 PM EDT SUN JUN 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND DMG     WSW DONALSONVILLE       31.04N 84.89W
06/10/2012                   SEMINOLE           GA   LAW ENFORCEMENT

            TREES DOWN ON WILEY ST AND SOUTH MORRIS ST IN
            DONALDSONVILLE.

&&

LERICOS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:23 PM EDTSevere Thunderstorm WarningTAEQuitman37 min
Jun 10, 3:46 PM EDTSevere Thunderstorm WarningTAECalhoun, Clay, Early, Quitman, Randolph, Terrell44 min
Jun 10, 4:13 PM EDTTornado WarningTAEDecatur, Miller, Seminole32 min
Jun 10, 5:34 PM EDTTornado WarningTAEDougherty, Worth11 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.